Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 43, NWS Memphis, TN

March 26, 2011Benton County, Marshall County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 26, 2011, 5:26 PM CDT for Benton County, Marshall County, Mississippi. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2011, 5:26 PM CDT (22:26 UTC)
Expired
Mar 26, 2011, 6:15 PM CDT
In force
49 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Benton County, MS, Marshall County, MS

The radar

The Memphis radar (KNQA), 86 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 6:00 PM CDTHAIL 1.756 Nw Potts Camp, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 412 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
396 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
412 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WUUS54 KMEG 262226
SVRMEG
MSC009-093-262315-
/O.NEW.KMEG.SV.W.0043.110326T2226Z-110326T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 615 PM CDT

* AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR RED BANKS...OR 12 MILES WEST OF HOLLY SPRINGS...AND
  MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3486 8903 3483 8903 3482 8904 3481 8908
      3471 8908 3471 8969 3490 8970 3497 8901
      3486 8901
TIME...MOT...LOC 2226Z 267DEG 38KT 3480 8959

$$
1 follow-up statement
687 
WWUS54 KMEG 262246
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
546 PM CDT SAT MAR 26 2011

MSC009-093-262315-
/O.CON.KMEG.SV.W.0043.000000T0000Z-110326T2315Z/
BENTON MS-MARSHALL MS-
546 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL MARSHALL AND CENTRAL BENTON COUNTIES...

AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HUDSONVILLE TO
MARIANNA...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF HOLLY
SPRINGS TO 11 MILES WEST OF WALL DOXEY STATE PARK...MOVING EAST AT 45
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHLAND...
HOLLY SPRINGS...GILTON...HIGDON...WATSON...VICTORIA...MACK...MAHON...
ATWAY...HUDSONVILLE...NEW CANAAN...SPRING HILL...BETHEL AND BRODY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3486 8903 3483 8903 3482 8904 3481 8908
      3471 8908 3471 8969 3486 8970 3497 8901
      3486 8901
TIME...MOT...LOC 2246Z 267DEG 38KT 3482 8929 3469 8960

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:24 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 26, 4:24 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT SAT MAR 26 2011

.DISCUSSION...20Z SURFACE ANALYSIS PLACES A SURFACE LOW NEAR THE
ARKLATEX WITH A WARM FRONT EXTENDING EAST NORTHEAST FROM THE
SURFACE LOW ACROSS SOUTHERN ARKANSAS AND THROUGH COFFEEVILLE AND
AMORY MISSISSIPPI. AS OF 4 PM CDT...A LARGE TEMPERATURE GRADIENT
EXISTS ACROSS THE MID SOUTH WITH TEMPERATURES REMAINING NEARLY
STEADY IN THE LOWER 40S NEAR THE MISSOURI/KENTUCKY BORDER AND
UPPER 70S TO LOWER 80S SOUTH OF THE SURFACE BOUNDARY TOWARDS
CENTRAL MISSISSIPPI. SEVERE THUNDERSTORM POTENTIAL THIS EVENING
AND PRECIPITATION TRENDS THROUGHOUT THE REMAINDER OF THE FORECAST
ARE THE PREDOMINANT CHALLENGES IN THIS AFTERNOON/S FORECAST
PACKAGE.

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...WSR-88D RADAR
TRENDS OVER THE PAST FEW HOURS HAVE SHOWN SHOWERS AND
THUNDERSTORMS OCCURRING MAINLY NORTH OF THE SURFACE BOUNDARY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE NEXT
COUPLE OF HOURS ACROSS PORTIONS OF NORTHERN AND CENTRAL
MISSISSIPPI AS A SUBTLE SHORTWAVE TROUGH EMBEDDED WITHIN NEARLY
ZONAL FLOW ALOFT COMBINES WITH A VERY UNSTABLE ATMOSPHERE IN PLACE
ACROSS NORTH AND CENTRAL MISSISSIPPI. ALONG THE FRONT CONVECTIVE
INDICIES YIELD SURFACE BASED CAPE VALUES AROUND 2000 J/KG AND LI/S
BETWEEN -4 TO -5. 0-1 KM STORM RELATIVE HELICITIES AROUND 300
M2/S2 AND 0-6 KM BULK SHEAR VALUES BETWEEN 60-70 KTS SUGGEST
POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE
POSSIBLE ALONG THIS BOUNDARY. CONSEQUENTLY...AREAS ALONG AND
SOUTH OF A LINE FROM CHARLESTON MISSISSIPPI TO FULTON MISSISSIPPI
ARE UNDER A TORNADO WATCH UNTIL 10 PM THIS EVENING.

SHOWERS AND THUNDERSTORMS WILL GRADUALLY COME TO AN END LATER
TONIGHT AS THE SURFACE LOW MOVES EAST OF THE REGION. THIS WILL
RESULT IN WEAK HIGH PRESSURE RETURNING FOR SUNDAY. SIGNIFICANT
CHANCES WERE NEEDED TO THE FORECAST FOR SUNDAY NIGHT AS THE
WRF/GFS/ECMWF MODELS ALL SHOW A DECENT SHORTWAVE TROUGH MOVING
THROUGH THE MIDDLE AND LOWER MISSISSIPPI VALLEYS SUNDAY NIGHT. AS
A RESULT...RAISED POPS SIGNIFICANTLY UP TO LIKELY BASED ON THESE
LATEST MODEL TRENDS. ALSO...SOME ELEVATED INSTABILITY WILL BE
PRESENT SUNDAY NIGHT ACROSS PORTIONS OF NORTH MISSISSIPPI TO
PRODUCE SOME ELEVATED THUNDERSTORMS. FOR NOW ONLY ADDED A SLIGHT
MENTION OF THUNDERSTORMS TO NORTH MISSISSIPPI SUNDAY NIGHT.

.LONG TERM...(TUESDAY THROUGH SATURDAY)...ECMWF/GFS MODELS
CONTINUE TO SHOW ANOTHER COLD FRONT MOVING THROUGH THE LOWER
MISSISSIPPI VALLEY TUESDAY AND TUESDAY NIGHT. THIS WILL BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS BACK TO THE MID SOUTH.
HOWEVER...SIGNIFICANT DISAGREEMENT RETURNS TO THE FORECAST FOR THE
REMAINDER OF THE PERIOD AS MODELS BEGIN TO HAVE TROUBLE RESOLVING
A DEEP UPPER LEVEL TROUGH MOVING THROUGH THE EASTERN UNITED
STATES. INTERESTINGLY ENOUGH...THE 12Z GFS DEVELOPS A DEEP UPPER
LEVEL LOW OVER THE SOUTHERN PLAINS/LOWER MISSISSIPPI
VALLEY/NORTHERN GULF OF MEXICO. THIS SOLUTION IS THE EXTREME
OUTLIER AND WAS NOT USED IN THIS AFTERNOON/S LONG TERM FORECAST.
FOR THE TIME BEING...LOWERED POPS SLIGHTLY BEYOND WEDNESDAY BUT
DID NOT MAKE LARGE CHANGES TO MAINTAIN SOME CONTINUITY UNTIL
MODELS COME INTO BETTER AGREEMENT.

CJC
&&

.AVIATION...

18Z TAFS

AIR TRAVEL WILL BE TRICKY OVER THE NEXT 24 HOURS AS THE RESULT OF
NUMEROUS SHOWERS AND THUNDERSTORMS.  SHOWERS AND THUNDERSTORMS
WILL INCREASE IN COVERAGE ACROSS ALL OF THE MIDSOUTH DURING THE
AFTERNOON HOURS. IFR CONDITIONS...MAINLY DUE TO HEAVY RAINFALL
WILL LIKELY OCCUR IN ASSOCIATION WITH ANY THUNDERSTORMS. INCLUDED
PREVAILING TS AT TUP AFTER 21Z WITH VCSH OR SHRA AT MKL AND MEM
AND CB WITH TEMPO TS FOR SEVERAL HOURS THIS EVENING. TS COVERAGE
AT JBR SHOULD DIMINISH AFTER 19Z...AS THE CURRENT ONGOING STORMS
MOVE OFF TO THE EAST. STORMS WILL GRADUALLY DIMINISH IN COVERAGE
AND INTENSITY AFTER SUNSET...LINGERING LONGEST...POSSIBLY THROUGH
08Z AT TUP. CEILINGS WILL LOWER AFTER SUNSET...WITH IFR OR LIFR
CONDITIONS AT MOST LOCATIONS BETWEEN 06 AND 13Z.

JDS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  40  53  39  60 /  50  10  60  10
MKL  37  52  35  57 /  60  10  60  10
JBR  37  49  36  54 /  50  10  60  10
TUP  48  59  42  66 /  70  10  60  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 26, 3:39 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT SAT MAR 26 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
339 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF
NORTH MISSISSIPPI ALONG AND SOUTH OF A LINE FROM MARVELL ARKANSAS TO
IUKA MISSISSIPPI. A MODERATE RISK FOR SEVERE THUNDERSTORMS EXISTS
ALONG AND SOUTH OF A LINE FROM CHARLESTON MISSISSIPPI TO FULTON
MISSISSIPPI. THE TIME OF GREATEST THREAT FOR SEVERE THUNDERSTORMS IS
THROUGH 10 PM. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE
POSSIBLE WITH ANY THUNDERSTORMS THAT BECOME SEVERE. LOCALIZED FLASH
FLOODING FROM THUNDERSTORMS IS ALSO POSSIBLE.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING.

CJC

In the hours before

Special weather statement, Mar 26, 2:03 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
203 PM CDT SAT MAR 26 2011

TNZ021-052-054-055-261930-
DECATUR TN-CARROLL TN-HENDERSON TN-MADISON TN-
203 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...

  NORTHERN DECATUR COUNTY IN TENNESSEE...
  SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
10 MILES NORTH OF BLUE GOOSE AT 204 PM CDT...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...DECATUR...HENDERSON AND MADISON COUNTIES...
INCLUDING LOCATIONS NEAR NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE
STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BEECH LAKE AND PIN OAK LAKE.

&&

LAT...LON 3576 8799 3573 8802 3568 8802 3567 8871
      3595 8870 3597 8869 3600 8821 3586 8821
      3585 8810 3586 8804 3583 8801 3581 8796
TIME...MOT...LOC 1904Z 268DEG 51KT 3584 8856
Local storm report, Mar 26, 2:04 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
204 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             DYERSBURG               36.04N 89.38W
03/26/2011  E0.88 INCH       DYER               TN   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL COVERING THE GROUND.

&&

JDS
Special weather statement, Mar 26, 2:24 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CDT SAT MAR 26 2011

TNZ020-021-051-262000-
CROCKETT TN-CARROLL TN-GIBSON TN-
224 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...

  CENTRAL CARROLL COUNTY IN NORTHWEST TENNESSEE...
  CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 6
MILES WEST OF TRENTON AT 224 PM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...CROCKETT AND GIBSON COUNTIES...INCLUDING
LOCATIONS NEAR MILAN AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3584 8842 3584 8912 3607 8907 3608 8871
      3607 8869 3607 8867 3608 8865 3609 8841
TIME...MOT...LOC 1924Z 268DEG 41KT 3596 8897
Special weather statement, Mar 26, 2:29 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
229 PM CDT SAT MAR 26 2011

TNZ053>055-092-262000-
DECATUR TN-HENDERSON TN-CHESTER TN-HARDIN TN-
229 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...

  SOUTHERN DECATUR COUNTY IN TENNESSEE...
  EAST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER REAGAN AT 229 PM CDT...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHESTER...DECATUR...HARDIN AND HENDERSON COUNTIES...
INCLUDING LOCATIONS NEAR LEXINGTON...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES PINE LAKE.

&&

LAT...LON 3537 8802 3540 8844 3568 8843 3568 8802
      3567 8801 3561 8802 3555 8797 3550 8796
      3548 8798 3546 8804 3544 8804 3543 8798
      3540 8796
TIME...MOT...LOC 1929Z 271DEG 58KT 3554 8830
Local storm report, Mar 26, 3:14 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             COOTER                  36.05N 89.81W
03/26/2011  M0.75 INCH       PEMISCOT           MO   FIRE DEPT/RESCUE

0205 PM     HAIL             DYERSBURG               36.04N 89.38W
03/26/2011  E0.50 INCH       DYER               TN   TRAINED SPOTTER

            HAIL COVERING THE GROUND.

0209 PM     HAIL             NEWBERN                 36.12N 89.27W
03/26/2011  E0.25 INCH       DYER               TN   TRAINED SPOTTER

0240 PM     HAIL             DECATURVILLE            35.58N 88.12W
03/26/2011  M0.88 INCH       DECATUR            TN   TRAINED SPOTTER

            NICKEL SIZE HAIL COVERING THE GROUND.

&&

BORGHOFF
Special weather statement, Mar 26, 4:38 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
438 PM CDT SAT MAR 26 2011

TNZ020-021-052-054-262215-
CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN-
438 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...

  SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  EXTREME SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 7
MILES SOUTHEAST OF FAIRVIEW AT 438 PM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...GIBSON...HENDERSON AND MADISON COUNTIES...
INCLUDING LOCATIONS NEAR JACKSON...LEXINGTON...NATCHEZ TRACE STATE
FOREST AND NATCHEZ TRACE STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEECH LAKE AND
PIN OAK LAKE.

&&

LAT...LON 3562 8822 3559 8856 3560 8859 3558 8861
      3556 8884 3579 8887 3593 8821
TIME...MOT...LOC 2138Z 260DEG 37KT 3572 8873

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 12:54 AM CDTSpecial Weather StatementMEGDeSoto36 min
Mar 26, 1:04 AM CDTSpecial Weather StatementMEGTallahatchie, Yalobusha41 min
Mar 26, 1:30 AM CDTSpecial Weather StatementMEGCoahoma, Quitman45 min
Mar 26, 1:43 AM CDTSpecial Weather StatementMEGYalobusha47 min
Mar 26, 2:01 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Yalobusha61 days
Mar 26, 2:24 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Pontotoc, Tallahatchie, Union, Yalobusha61 days
Mar 26, 3:10 AM CDTSevere Thunderstorm WarningMEGLee, Pontotoc61 days
Mar 26, 3:39 AM CDTFlash Flood WarningMEGItawamba, Lee, Pontotoc3 hr
Mar 26, 3:46 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman44 min
Mar 26, 3:47 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee28 min
Mar 26, 4:07 AM CDTSevere Thunderstorm WarningMEGItawamba38 min
Mar 26, 4:23 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman41 min
Mar 26, 4:55 AM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola50 min
Mar 26, 4:58 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo47 min
Mar 26, 5:11 AM CDTFlash Flood WarningMEGLafayette, Lee, Pontotoc, Prentiss, Union3 hr
Mar 26, 5:36 AM CDTSevere Thunderstorm WarningMEGLafayette, Lee, Marshall, Pontotoc, Tippah, Union39 min
Mar 26, 6:14 AM CDTSpecial Weather StatementMEGUnion46 min
Mar 26, 6:42 AM CDTSpecial Weather StatementMEGPrentiss33 min
Mar 26, 7:12 AM CDTSpecial Weather StatementMEGItawamba33 min
Mar 26, 5:36 PM CDTSpecial Weather StatementMEGAlcorn, Prentiss, Tippah, Tishomingo24 min
Mar 26, 5:56 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall, Tate, Tippah, Union64 min
Mar 26, 5:58 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Prentiss, Tippah47 min
Mar 26, 6:24 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe21 min
Mar 26, 6:32 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Itawamba, Lee, Prentiss, Tippah and 2 more58 min
Mar 26, 6:36 PM CDTSpecial Weather StatementMEGTate39 min
Mar 26, 6:42 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Tate48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.